Alert archive / Georgia / Special Weather Statements in 2025

Special Weather Statement, NWS Atlanta, GA

May 14, 2025Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at May 14, 2025, 6:17 AM EDT for Floyd County, Georgia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2025, 6:17 AM EDT (10:17 UTC)
Expired
May 14, 2025, 6:30 AM EDT
In force
13 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
30

County Floyd County, GA

The radar

The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS82 KFFC 141017
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
617 AM EDT Wed May 14 2025
 
GAZ019-020-141030-
Bartow GA-Floyd GA-
617 AM EDT Wed May 14 2025

...A strong thunderstorm will impact portions of east central Floyd
and west central Bartow Counties through 630 AM EDT...

At 617 AM EDT, a strong thunderstorm was near Rome, moving southeast
at 30 mph.

HAZARD...Pea sized hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to exposed surfaces is possible.

Locations impacted include...
Rome and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3431 8522 3438 8514 3430 8497 3420 8499
      3419 8509
TIME...MOT...LOC 1017Z 307DEG 25KT 3431 8515 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 2:09 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 14, 2:09 AM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
209 AM EDT Wed May 14 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 208 AM EDT Wed May 14 2025

Key Messages:

 - Isolated severe storms could produce large hail in northeast
   Georgia this afternoon.

 - Dry weather and warming temperatures are expected in Georgia
   on Thursday.

Today through Thursday:

A weak shortwave moving through the region should support scattered
showers and isolated thunderstorms this morning in north Georgia.
Limited instability for this feature to work with suggests that
stronger storms are improbable this morning. As we move into the
afternoon diurnal heating and a building upper level ridge will
battle for control over convection. Rising temperatures and surface
dewpoints in the mid 60s should combine to to generate 1000-2000
J/kg of SBCAPE by around 2 PM greatly improving the amount of
potential instability. The building upper level ridge will counter
this by increasing subsidence above 700 mb and a generating a warm
layer near 700 mb that should hinder storm formation. This process
will be most pronounced in western Georgia. Combined these factors
suggest that northeast Georgia has the best potential for
thunderstorms this afternoon. A couple of those storms could be
severe given that the CAM guidance is progging supercell composite
indices between 5 and 15, and mid level lapse rates of 6.5 and 7.5
C/km. Severe weather is most likely between 3 PM and 7 PM, with the
primary hazard being hail to the size of quarters. A limited
potential exists for a storm to produce ping pong ball or larger
hail if conditions come together just right. Damaging wind gusts in
the 40 to 60 mph range could also occur. The overall coverage of
severe weather should be limited, potentially restricted to just 1
or 2 storms. Note that the SPC has upgraded northeast Georgia to a
Marginal Risk (level 1 of 5) for severe weather today, with hail
being the focus.

Thunderstorms chances should fall off rapidly with the loss of
diurnal heating these evening. Low cloud cover should return from
the southwest overnight. Across central Georgia a few patches of fog
could develop. The odds of a Dense Fog Advisory are very low (<10%).

Upper level ridging will assert firm control of the weather in
Georgia on Thursday. This will lead to warming temperatures and dry
weather. Be prepared for those fair weather cumulus in the
afternoon. Widespread high temperatures in the 86 to 91 degree range
are expected (4 to 9 degrees above average for mid May).

Albright

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 208 AM EDT Wed May 14 2025

Key Messages:

 - Afternoon highs likely to be above average through the period

 - Chances for thunderstorms (some strong to severe) each
   afternoon through early next week

The long term forecast picks up on Friday morning with quasi-zonal
flow at the mid-levels and the western fringes of a broad surface
high overspreading much of the Southeast. Our sensible weather late
week and beyond will be governed by a combination of several
shortwaves traversing the benign mid-level flow, and a frontal
boundary approaching from the northwest beginning early Friday.
Global model guidance suggests the potential for the aforementioned
front to stall out across the midsection of the state, which, in
concert with any reinforcing mid-level perturbations, will serve to
support the development of convection each afternoon. Beginning late
Friday, a mid-level closed low will nudge nearly due eastward across
the Great Lakes toward New England. As it does so, a core of
enhanced flow rounding the base of the broader trough will support a
surge in bulk shear for the northern half of the forecast area (on
the order of 40-60kts per ensembles). Expect strong, unidirectional
shear profiles to linger until the closed low begins to exit the
Eastern Seaboard Monday into Tuesday, which combined with
instability on the order of 1000-2000 J/kg, may allow for upscale
growth of any patchy convection into a more organized complex of
storms. Both GFS and Euro guidance show signals that suggest
multiple waves of semi-organized thunderstorms are possible Friday
through Monday. No areas are currently formally outlooked by SPC,
but strong to marginally severe storms seem most probable early
Saturday into Sunday when frontal forcing is most potent. Our
primary concern within any lines of thunderstorms will be the
potential for isolated damaging wind gusts embedded within the
strongest segments of the line.

Thanks to a conveyor belt of warm, moist, southwesterly fetch off of
the Gulf at the surface, temperatures will soar through the
extended. Highs are likely to top out in the mid-80s to mid-90s each
day (aside from the terrain of northeast Georgia, which is progged
to remain in the mid-70s to lower-80s), as much as 8-12 degrees
above average. Will need to keep an eye on the impacts of convective
coverage on temperatures on Friday and Saturday, as Atlanta may
approach record highs both days. Expect lows in the lower 60s to
lower 70s each night.

96

&&

.AVIATION...
(06Z TAFS)
Issued at 137 AM EDT Wed May 14 2025

Isolated showers and thunderstorms will continue in north Georgia
through 00Z Thursday. Impacts are possible at the Atlanta area TAF
sites between 08Z and 14Z today. For MCN impacts are most
probable between 18Z today and 00Z Thursday. Patches of LIFR/IFR
and MVFR ceilings (300-3000 ft AGL) are expected in north Georgia
through 14Z today, then VFR (3000 AGL or above) ceilings are
expected for all areas. Winds will be from the southwest at 3 to
11 kt between 14Z today and 06Z Thursday.

//ATL Confidence...06Z Update...
Low confidence in the occurrence of showers or storms at ATL
between 08Z and 14Z today.
High confidence in the wind forecast.
Moderate confidence in the ceiling outlook.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          81  64  86  68 /  30  10   0   0
Atlanta         84  65  87  69 /  20  10   0   0
Blairsville     77  59  83  64 /  30  20   0   0
Cartersville    84  63  88  67 /  20  10   0   0
Columbus        87  65  90  68 /  10   0   0   0
Gainesville     81  64  85  69 /  30  10   0   0
Macon           86  64  89  68 /  10  10   0   0
Rome            84  63  86  68 /  20  10   0   0
Peachtree City  85  63  88  67 /  10  10   0   0
Vidalia         86  66  91  69 /  10  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Albright
LONG TERM....96
AVIATION...Albright
Hazardous weather outlook, May 14, 4:00 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Wed May 14 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected in north Georgia today. A
couple storms could be severe in northeast Georgia, with large
hail being the main threat. Damaging wind gusts could also occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms will resume across portions
of north and central Georgia between Friday evening and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 14, 4:18 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 AM EDT Wed May 14 2025

GAZ032-033-045-140830-
North Fulton GA-Cobb GA-DeKalb GA-
418 AM EDT Wed May 14 2025

...A strong thunderstorm will impact portions of northwestern DeKalb,
northeastern Cobb and central Fulton Counties through 430 AM EDT...

At 418 AM EDT, a strong thunderstorm was over White Water Park, or
over Marietta, moving east at 30 mph.

HAZARD...Pea sized hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to exposed surfaces is possible.

Locations impacted include...
Marietta, Sandy Springs, Roswell, Dunwoody, North Atlanta, Mount
Bethel, White Water Park, and Dobbins Air Reserve Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3392 8454 3400 8454 3402 8434 3395 8429
      3388 8435
TIME...MOT...LOC 0818Z 274DEG 27KT 3395 8449

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
Special weather statement, May 14, 4:55 AM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
455 AM EDT Wed May 14 2025

GAZ011-140915-
Chattooga GA-
455 AM EDT Wed May 14 2025

...A strong thunderstorm will impact portions of west central
Chattooga County through 515 AM EDT...

At 455 AM EDT, a strong thunderstorm was over Chesterfield, or 8
miles northeast of Little River Canyon National Preserve, moving east
at 30 mph.

HAZARD...Pea sized hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to exposed surfaces is possible.

Locations impacted include...
Summerville, Lyerly, Menlo, James H. Floyd State Park, and Berryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3450 8532 3443 8528 3436 8534 3439 8549
      3449 8551
TIME...MOT...LOC 0855Z 273DEG 24KT 3444 8552

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
Special weather statement, May 14, 5:28 AM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 AM EDT Wed May 14 2025

GAZ020-021-031-032-140945-
Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
528 AM EDT Wed May 14 2025

...A strong thunderstorm will impact portions of northeastern
Paulding, southwestern Cherokee, northwestern Cobb and southeastern
Bartow Counties through 545 AM EDT...

At 528 AM EDT, a strong thunderstorm was near Emerson, or near
Cartersville, moving east at 20 mph.

HAZARD...Pea sized hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to exposed surfaces is possible.

Locations impacted include...
Cartersville, Kennesaw, Acworth, Emerson, George Washington Carver St
Pk, Kellogg Creek, Red Top Mountain State Park, and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3404 8485 3419 8486 3421 8465 3411 8458
      3402 8465
TIME...MOT...LOC 0928Z 273DEG 19KT 3410 8480

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
Special weather statement, May 14, 5:53 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
553 AM EDT Wed May 14 2025

GAZ032-033-045-141015-
North Fulton GA-Cobb GA-DeKalb GA-
553 AM EDT Wed May 14 2025

...A strong thunderstorm will impact portions of northwestern DeKalb,
east central Cobb and central Fulton Counties through 615 AM EDT...

At 553 AM EDT, a strong thunderstorm was over Chastain Memorial Park,
or 8 miles north of Atlanta, moving east at 25 mph.

HAZARD...Pea sized hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to exposed surfaces is possible.

Locations impacted include...
Atlanta, Marietta, Peachtree Corners, Sandy Springs, Smyrna,
Dunwoody, Chamblee, Doraville, Tucker, North Decatur, North Atlanta,
North Druid Hills, Druid Hills, Vinings, Brookhaven, La Vista,
Chastain Memorial Park, and Scottdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3394 8449 3395 8427 3394 8427 3393 8426
      3392 8426 3389 8422 3387 8421 3379 8427
      3384 8450
TIME...MOT...LOC 0953Z 275DEG 20KT 3388 8443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
Special weather statement, May 14, 6:17 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 AM EDT Wed May 14 2025

GAZ019-020-141030-
Bartow GA-Floyd GA-
617 AM EDT Wed May 14 2025

...A strong thunderstorm will impact portions of east central Floyd
and west central Bartow Counties through 630 AM EDT...

At 617 AM EDT, a strong thunderstorm was near Rome, moving southeast
at 30 mph.

HAZARD...Pea sized hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to exposed surfaces is possible.

Locations impacted include...
Rome and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3431 8522 3438 8514 3430 8497 3420 8499
      3419 8509
TIME...MOT...LOC 1017Z 307DEG 25KT 3431 8515

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:07 PM EDTSpecial Weather StatementFFCToombs38 min
May 14, 4:18 AM EDTSpecial Weather StatementFFCCobb12 min
May 14, 4:55 AM EDTSpecial Weather StatementFFCChattooga20 min
May 14, 5:28 AM EDTSpecial Weather StatementFFCBartow17 min
May 14, 5:53 AM EDTSpecial Weather StatementFFCFulton22 min

Nearby

Special Weather Statements in Georgia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.